Hair loss in rare patients on tamoxifen
Dear OncoLink "Ask The Experts,"
Please advise whether the use of tamoxifen causes hair loss. I have used tamoxifen for 7 months and I noticed that I am losing quite a bit of hair in front. Should I continue to use tamoxifen?
Thank you for your help.
Kevin Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:
I have observed hair loss in rare patients on tamoxifen. There is no known preventive treatment, but in the cases I have seen, the hair loss was temporary. If the hair loss becomes cosmetically unacceptable, then an alternative should be sought. There are other hormonal medications that can be used that my not cause hair loss. You should speak directly with your physician so the pros and cons of changing medications can be discussed for your particular situation.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania